Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 272, NWS Tulsa, OK

July 22, 2005Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 22, 2005, 7:14 PM CDT for Pittsburg County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2005, 7:14 PM CDT (00:14 UTC)
Expired
Jul 22, 2005, 7:52 PM CDT
In force
38 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 152 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2005-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2005-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
668 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
2624 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 230016
SVRTSA
OKC121-230100-
/O.NEW.KTSA.SV.W.0272.050723T0014Z-050723T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
714 PM CDT FRI JUL 22 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 800 PM CDT

* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND   
  DAMAGING WINDS TO 70 MPH.  THIS STORM WAS LOCATED JUST WEST OF THE
  INDIAN NATIONS TURNPIKE IN FAR SOUTHERN PITTSBURG COUNTY...MOVING  
  WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN MAINLY OVER RURAL AREAS OF THE
  INDICATED COUNTY.

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3453 9567 3467 9568 3467 9597 3450 9594

$$
2 follow-up statements
000 
WWUS54 KTSA 230038
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT FRI JUL 22 2005

OKC121-230100-
/O.CON.KTSA.SV.W.0272.000000T0000Z-050723T0100Z/
PITTSBURG OK-
737 PM CDT FRI JUL 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR
PITTSBURG COUNTY...

AT 734 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
DAMAGING WINDS TO 70 MPH.  THIS STORM WAS LOCATED OVER EXTREME
SOUTHERN PITTSBURG COUNTY ABOUT 4 MILES SOUTH OF PITTSBURG...MOVING
WEST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE 
COUNTY.

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3453 9567 3467 9568 3467 9597 3450 9594

$$
000 
WWUS54 KTSA 230052
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT FRI JUL 22 2005

OKC121-230103-
/O.CAN.KTSA.SV.W.0272.000000T0000Z-050723T0100Z/
PITTSBURG OK-
753 PM CDT FRI JUL 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR PITTSBURG COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3453 9567 3467 9568 3467 9597 3450 9594

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:52 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jul 22, 2:52 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT FRI JUL 22 2005

.DISCUSSION...
MAIN STORY FOR THE NEXT DAY OR TWO WILL BE THE HEAT AS TEMPERATURES
CLIMB INTO THE TRIPLE DIGITS IN MANY LOCATIONS AGAIN ON SATURDAY.
UPPER HIGH...CURRENTLY MOVING INTO THE CENTRAL PLAINS...WILL
CONTINUE TO SHIFT SLOWLY SOUTHEAST THROUGH THE WEEKEND. WILL SEE A
SLOW DECREASE IN TEMPERATURES SUNDAY INTO MONDAY AS THE UPPER HIGH
MOVES TOWARD THE SOUTHEAST GULF COAST.

GFS STILL PUSHING A WEAK COLD FRONT INTO THE AREA LATE TUESDAY AFTERNOON
INTO TUESDAY NIGHT. THIS WILL LIKELY BE THE NEXT SIGNIFICANT CHANCE FOR
PRECIPITATION AS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP ALONG
THE FRONTAL BOUNDARY AND PUSH SOUTH OVERNIGHT. SLIGHTLY COOLER AND
LESS HUMID AIRMASS EXPECTED BY WEDNESDAY AS WEAK HIGH PRESSURE
BUILDS INTO THE CENTRAL PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80 104  80 100 /   0   0   0  10
FSM   76 103  76 101 /  10  10  10  10
MLC   75 100  76  98 /   0   0   0  10
BVO   73 103  73 100 /   0   0   0  10
FYV   72 100  72  96 /   0   0   0  10
BYV   75 100  75  96 /  10  10  10  10
MKO   74 103  74 100 /   0   0   0  10
MIO   75 103  75 100 /   0   0   0  10
F10   75 102  75  98 /   0   0   0  10
HHW   76  99  76  97 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR OKZ060.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 23
LONG TERM FORECASTER ID= 12
Hazardous weather outlook, Jul 22, 12:55 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT FRI JUL 22 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI JUL 22 2005

...HEAT ADVISORY IN EFFECT FOR TULSA COUNTY THROUGH SATURDAY AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...TULSA METRO AREA.

DISCUSSION...
CONDITIONS RESPONSIBLE FOR THE OPPRESSIVE HEAT WILL CONTINUE
THROUGH SATURDAY...WITH AFTERNOON HEAT INDICES ABOVE 105 DEGREES
AND WARM OVERNIGHT LOW TEMPERATURES. THIS IS ESPECIALLY TRUE
WITHIN THE TULSA METROPOLITAN AREA...WHERE THE URBAN EFFECTS WILL
LIKELY KEEP LOW TEMPERATURES NEAR OR ABOVE 80 DEGREES.

A HEAT ADVISORY IS IN EFFECT FOR TULSA COUNTY THROUGH SATURDAY
AFTERNOON.  SEE THE LATEST STATEMENT /OKCNPWTSA/ FOR FURTHER DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...DANGEROUS HEAT INDEX POTENTIAL.
SUNDAY...DANGEROUS HEAT INDEX POTENTIAL.
MONDAY...DANGEROUS HEAT INDEX POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
HIGH TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL THROUGH
MONDAY...WITH DANGEROUS HEAT INDICES POSSIBLE INTO EARLY NEXT
WEEK. THE NEXT SIGNIFICANT CHANCE OF COOLER
TEMPERATURES...ALONG WITH A CHANCE OF THUNDERSTORMS...WILL ARRIVE
WITH A COLD FRONT WHICH IS FORECAST TO AFFECT THE AREA BY MID NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY WORKERS SHOULD BE PREPARED TO RESPOND TO AN INCREASE IN
HEAT RELATED ILLNESSES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 22, 5:19 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 PM CDT FRI JUL 22 2005

OKZ049-222245-
PUSHMATAHA OK-
519 PM CDT FRI JUL 22 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     PUSHMATAHA

AT 519 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF NASHOBA...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAYTON...CLOUDY...FINLEY...SNOW...
NASHOBA AND STANLEY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 2:02 PM CDTSevere Thunderstorm WarningTSAAdair37 min
Jul 23, 3:39 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers67 min
Jul 23, 4:07 PM CDTSevere Thunderstorm WarningTSACherokee, Wagoner32 min
Jul 23, 4:37 PM CDTSevere Thunderstorm WarningTSAHaskell46 min
Jul 23, 4:44 PM CDTSevere Thunderstorm WarningTSACreek61 min
Jul 23, 4:59 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee61 min
Jul 23, 5:09 PM CDTSevere Thunderstorm WarningTSALeFlore66 min
Jul 23, 5:36 PM CDTSevere Thunderstorm WarningTSATulsa54 min
Jul 23, 5:38 PM CDTSevere Thunderstorm WarningTSASequoyah69 min
Jul 23, 6:02 PM CDTSevere Thunderstorm WarningTSAWagoner58 min
Jul 23, 6:28 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee35 min
Jul 23, 6:44 PM CDTSevere Thunderstorm WarningTSAPittsburg38 min
Jul 23, 6:54 PM CDTSevere Thunderstorm WarningTSAOsage54 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.